MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, upon removal from the patient, the 7f 11 cm avanti plus sheath introducer with mini-guidewire was noted broken.One part of the catheter stayed in the patient's right hand and the tip stayed in the patient.The physician was successful in removing the distal part from the patient.The 7f sheath was being used for an atrial fibrillation ablation procedure for a quadripolar non-cordis lead for femoral venous access.A picture was received for review.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, upon removal from the patient, the 7f 11 cm avanti plus sheath introducer with mini-guidewire was noted broken (separated).One part of the catheter stayed in the patient's right hand and the tip stayed in the patient.The physician was successful in removing the distal part from the patient.The 7f sheath was being used for an atrial fibrillation ablation procedure for a quadripolar non-cordis lead for femoral venous access.There were no anomalies noted when the product was removed from the package.The device was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device, and no resistance or friction was encountered during the procedure.No unusual force or excessive torquing was required.The patient was not hospitalized due to the event.No procedural cd or films are available for review.The device was not returned as anticipated.One image was submitted for review and it shows a 7f avanti csi with separated cannula.The separation is near the hub.The guidewire remained on the distal separated portion.No other anomalies nor outstanding details could be observed on the images provided.The reported ¿catheter sheath introducer (csi) - separated¿ was confirmed since a separated condition was noted on the cannula of the unit.However, without performing a product evaluation, the root cause cannot be determined.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Event or Problem Description
The device was not returned as anticipated.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20684657
Report Number9616099-2024-00392
Device Sequence Number8659066
Product Code DRE
UDI-Device Identifier10705032000673
UDI-Public(01)10705032000673(17)270731(10)18354454
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402607X
Device Lot Number18354454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AF ABLATION.
Patient SexUnknown